Alert archive / Michigan / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 43, NWS Marquette, MI

June 26, 2002Schoolcraft County, Michigan

NWS Marquette, MI issued this severe thunderstorm warning at Jun 26, 2002, 2:07 AM EDT for Schoolcraft County, Michigan. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 26, 2002, 2:07 AM EDT (06:07 UTC)
Expired
Jun 26, 2002, 3:00 AM EDT
In force
53 min
Issued by
NWS Marquette, MI
Area
Whole counties

County Schoolcraft County, MI

What was reported inside it

TimeReportWhereRemark
Jun 26, 2:10 AM EDTThunderstorm Wind 60 ESteuben, MISeveral large trees were uprooted.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 6.1 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2002-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1651 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2002-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1651 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1570 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMQT 260607
SVRMQT
MIC153-260700-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
206 AM EDT WED JUN 26 2002

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SCHOOLCRAFT COUNTY IN EAST CENTRAL UPPER MICHIGAN

* UNTIL 300 AM EDT

* AT 204 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF STEUBEN...OR ABOUT 16
  MILES NORTHWEST OF MANISTIQUE. THE STORM WAS MOVING EAST AT 35
  MILES AN HOUR.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  STEUBEN AT 215 AM EDT
  BLANEY PARK...GERMFASK AT 255 AM EDT

REMAIN INDOORS AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. THIS
THUNDERSTORM IS CAPABLE OF PRODUCING WIND GUSTS BETWEEN 60 AND 70
MPH. WINDS THIS HIGH CAN TOPPLE TREES AND POWER LINES AND CAUSE MINOR
STRUCTURAL DAMAGE.

NNNN

MRD


WWW.CRH.NOAA.GOV/MQT/

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 10:30 PM EDT, 3 hours 37 minutes earlier.

Area forecast discussion, Jun 25, 10:30 PM EDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
1030 PM EDT TUE JUN 25 2002

MAIN FCST CONCERNS OVERNIGHT ARE TSRA COVERAGE/STRENGTH.

WV IMAGERY...00Z RAOBS AND RUC ANALYSIS INDICATED A VIGOROUS SHRTWV
FROM WRN ONTARIO INTO NE MN. AT THE SFC...FRONT EXTENDED FROM LO
PRES OVER NORTH CNTRL ONTARIO INTO CNTRL MN. ACTUAL FRONT POSITION
DIFFICULT TO DETERMINE GIVEN NUMEROUS THUNDERSTORM OUTFLOW
BOUNDARIES OVER ERN MN. THE SHRTWV COMBINED WITH SUPPORT FROM RIGHT
ENTRANCE OF H25 JET AND ABUNDANT LOW LVL MOISTURE/INSTABILITY
(THETA-E RDG TO WEST CNTRL UPR MI WITH MLCAPE TO 1000-2000 J/KG
...PER LAPS ANALYSIS/SNDGS) SUPPORTED AREA OF TSRA FROM WRN UPR MI
INTO NW WI. LEADING LINE OF TSRA HAS WEAKENED AS IT MOVES AWAY FROM
BEST UPR LVL SUPPORT.

AREA OF SHRA/TSRA WILL CONTINUE TO ROLL THROUGH UPR MI OVERNIGHT AS
SHRTWV AND UPPER LEVEL SUPPORT PROGRESSES TO THE EAST WITH TSTMS
REACHING ERN PORTION OF CWA MAINLY AFTER 06Z. WHILE 0-6 KM SHEAR
(NEAR 35 KTS) INCREASED THIS EVENING...RELATIVELY WEAK 0-3 KM SHEAR
AND ONLY MODERATE INSTABILITY WILL CONTINUE TO LIMIT SEVERE
POTENTIAL THE REST OF TONIGHT. WILL UPDATE TO REFLECT LATER ARRIVAL
OF TSRA INTO THE ERN CWA.

.MQT...NONE.

JLB

In the hours before

Local storm report, Jun 25, 11:13 PM EDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1113 PM EDT TUE JUN 25 2002

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0845 PM    EWEN                      MI   WIND DAMAGE
06/25/02   ONTONAGON                      12 INCH DIAMETER TREE
                                          DOWNED

MRD
Special weather statement, Jun 25, 11:30 PM EDT, 2 hours 37 minutes before
MIZ002-009-260430-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
1130 PM EDT TUE JUN 25 2002

...SEVERE THUNDERSTORM WATCH FOR GOGEBIC AND ONTONAGON COUNTIES HAS
BEEN DISCONTINUED...

THE SEVERE THUNDERSTORM WATCH FOR GOGEBIC AND ONTONAGON COUNTIES HAS
BEEN DISCONTINUED. THE STRONGEST THUNDERSTORMS HAVE MOVED TO THE
EAST AND NO ADDITIONAL SEVERE THUNDERSTORMS ARE EXPECTED.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE FOR
THE LATEST WEATHER STATEMENTS AND INFORMATION.

JLB

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 8:32 PM EDTSevere Thunderstorm WarningMQTOntonagon58 min
Jun 25, 11:59 PM EDTSevere Thunderstorm WarningMQTDickinson61 min
Jun 26, 12:01 AM EDTSevere Thunderstorm WarningMQTIron59 min
Jun 26, 12:46 AM EDTSevere Thunderstorm WarningMQTMarquette29 min
Jun 26, 1:24 AM EDTSevere Thunderstorm WarningMQTDelta66 min
Jun 26, 5:11 PM EDTSpecial Marine WarningMQT64 min
Jun 26, 5:11 PM EDTSpecial Marine WarningMQT64 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.